Facebook Pixel
EmpowHER Guest

Itching vulva, uncomfortable sitting - taking Flagyl for bv - 1 prior yeast infection - what do I do now?

By Anonymous March 2, 2009 - 6:14am
Rate This

My hubby and I had sex three times one week end in December and I have been having issues since.

I had a total hysterectomy in august 08, ovaries gone.

I wss diagnosed with a vaginal bacterial infection in January, given Cipro for 5 days. Developed a yeast infection - given Terazole for 7 days.

Haven't found relief of symptoms yet. Have had 3 negative cultures, was given Gynazole one dose treatment since it looked like a yeasty discharge. No discharge since then.

OB/GYN nurse thinks vulvosynia - spoke with dr and called in a script for Elavil.

I don't want to take it.

Went to my GP and she found bacterial infection - I am now on day 5 of Flagyl and my symptoms still have not gone away.

I was given a script for Diflucan in case yeast symptoms came back - don't know if I should take it or give in and try the Elavil.

Not taking any hrt.

Add a Comment5 Comments

Trichozole is a type of antibiotic, and sometimes these can take up to 5-7 days to provide relief of symptoms. Did your doctor explain to you what you could expect from the medication?

The medication should not be causing any pain or itching, but rather, the condition you are being treated for can cause itching. Are you experiencing any NEW symptoms since taking the medication? (I assume you were experiencing itching before starting the medication, when you were diagnosed with bacterial vaginosis).

Please call your doctor and tell him/her that you are having new symptoms with pain and itching that have worsened since taking this medication (if this is true?). The nurse on-call could also provide some suggestions on how to take the pain/itch away while the medicine takes a few days to relieve symptoms (ice packs, and there are some topical sprays/ointments that are over-the-counter, but you would need to make sure and ask the nurse/doctor first, as there could be drug interactions or it could worsen your symptoms).

If the pain and itch do not go away after taking the medication for a few more days, you can ask for more tests. Was a culture taken, to identify the exact organism (in this case, a bacteria) that is causing your symptoms?

June 6, 2010 - 6:34pm
EmpowHER Guest

My boyfriend and i had anal sex a week ago, and there must have been some cross-contamination because a day later I developed a yeast infection. I took Canestan 1-VC and 3 days later the infection had subsided... but then i was dignosed with bacterial vaginosis! So i started using Trichazole 200mg/ 2 1/2 daily. Its day 2 now and I've been experiencing this horrid vulval itch that wont go away. It hurts like hell! I'm too afraid of touching it because I know I wouldn't be able to stop scratching once I've started. Does anyone know if this is definitely due to the meds & is there something I can use to subdue the irritation? Please help!

June 6, 2010 - 1:33am
EmpowHER Guest

Read my story after itching for two years and misdiagnosed 3 TIMES!!

I had vulvar itching that was very different from a yeast itch with white nubs and lichen sclerosis looking labia.


August 20, 2009 - 6:29pm
(reply to Anonymous)

Could you provide some of the details, or a summary, from your experience, as many readers prefer not to visit another link off-site. It would be helpful to learn about your story...I can't believe you were misdiagnosed for that long, and that many times.

How did you live with vulvar itching for two years?!

June 6, 2010 - 6:24pm
HERWriter Guide

Dear Anon

Thanks so much for your question; I'm sorry you have been experiencing such discomfort for so long.

Have you considered use of Probiotics? Have you discussed this with your doctor?

Probiotics are a dietary supplement that contain live bacteria and yeasts than restore balance to your bodies natural flora. In other words, tehy are "good bacteria"! Women in particular use them for bacterial infections, yeast infections and vaginitis. Probiotics are often found in the form of yogurts or yogurt drinks. There are also concentrated forms of probiotics in supplement form.

There was a recent SHARE contributed by Dr. Susan regarding probiotics that you may find very helpful. Please mention this to your own doctor when you next talk to her.


You mentioned the GYN feels you may have vulvosynia - do you mean vulvodynia? We have a vulvodynia section here at Empowher that has many women talking about there experiences. Please take a look at it here and see if you see familiar traits or symptoms. Here is Alexandria's story and many others:


and also here for Faf's story: http://www.empowher.com/community/share/full-vulvodynia-journey-my-emotional-tracks-cure

What do you think? Please let us know!

March 2, 2009 - 2:31pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.